Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Any thoughts on my cortisol numbers?

Discussion in 'Adrenal Dysfunction' started by lavonia, Sep 10, 2014.

  1. lavonia

    lavonia

    Messages:
    18
    Likes:
    5
    Hello, thanks to everyone on the board, I went to get help for my adrenal dysfunction. Last time I posted, I could stand twice a day, once in the morning, once in the evening. Not much outside of that. Since then, I've seen a nautropath who has put me on 15mg daily of Hydrocortisone. There is some change, I'm probably able to stand 4 times a day now. Also added adrenal support that doctor recommended (4oo mg licorice extract daily) and adding a lot of salt. So it's making a difference.
    My bp is still low, was about 90/45 before. It's up to about 100/65. I'm still weak a lot.
    I'm weaning Tramadol (taking for major spinal cord injury) which I suspect may have had something to do with worsening the adrenal dysfunction. Down to 100 mg a day on that and dropping.

    My prolactin is abnormal (not a brain tumor; MRI clean) as well and vitamin D deficiency. However, everything else on blood counts is normal. I still need to see an endocrinologist, but I know thyroid numbers are normal too.

    My sugar seemed screwed up but I've been eating well for years (no sugar, flour, hydrogenated oils). Eyes seem intolerant to light still. Severely weak when standing. Abdominal cramping at night (when cortisol numbers are supposed to drop from about 1-waking).
    I am having trouble holding fluids. Salt helps.

    The biggest complaint I have is the general weakness, especially when standing.

    I was wondering if anyone else has been through similar experiences and has any wisdom to share. I'm too tired to backtrack or miss something when I go to see a doc. I am working through Dr. Wilson's book, so I am supplementing toward his protocol.

    Most recent 4x coritsol test (Sept 2014):

    Cortisol (saliva) 2.0 L 3.8 ng/mL 3.7-9.5 (morning)

    Cortisol (saliva) 2.0 1.3 ng/mL 1.2-3.0 (noon)

    Cortisol (saliva) 1.4 1.9 ng/mL 0.6-1.9 (evening)

    Cortisol (saliva) 0.8 0.8 ng/mL 0.4-1.0 (night

    Previous Test:

    Cortisol (saliva) 2.0 L ng/mL 3.7-9.5 (morning)

    Cortisol (saliva) 2.0 ng/mL 1.2-3.0 (noon)

    Cortisol (saliva) 1.4 ng/mL 0.6-1.9 (evening)

    Cortisol (saliva) 0.8 ng/mL 0.4-1.0 (night)
     
  2. lavonia

    lavonia

    Messages:
    18
    Likes:
    5
  3. Ema

    Ema Senior Member

    Messages:
    4,451
    Likes:
    6,376
    Midwest USA
    I would talk to your doctor about increasing your HC dose and consider adding Florinef.

    I would also make sure to take HC in a physiological manner. Many people find dosing 10-7.5-5-2.5 across the day better mimics the natural rise and fall of cortisol.
     
  4. lavonia

    lavonia

    Messages:
    18
    Likes:
    5
    Thanks Ema. I will talk to my doc next session. Will continue to make changes and see how it goes. Your thoughtful advice has been a huge help to me.
    ____

    I've found some slight added relief from adding Vitamin C increase. Is 3000-4000 MG too much daily, taken 4 times daily? I've seen some arguments back and forth about it, but am wondering if anyone has any thoughts on the matter. I usually don't like megadoses of vitamins, so I'm reluctant to use this much. I am striving for harmony in the body, but sometimes relief seems worth the risk.
     
  5. Sherpa

    Sherpa Ex-workaholic adrenaline junkie

    Messages:
    625
    Likes:
    789
    USA
    I built up to 8 grams of vitamin C daily, in mixed ascorbates and liposomal. In my opinion it is mostly helpful and mostly harmless. You can gradually increase by 500mg a week until you either feel wired or get loose stools. Then go back down. The effect you are aiming for is a warm, bright, cheery feeling of subtle energy... not wired.
     
  6. lavonia

    lavonia

    Messages:
    18
    Likes:
    5
    Thanks Sherpa. I appreciate that. I'm good at 3K most days, but I remember reading that cycling up and down a lot can cause some deficiency symptoms even in those with enough vitamin C (Wilson stated something along those lines in his book on Adrenal Fatigue). So, to not change it around rapidly. So once I seemed ok on 3k, that's kind of what I've stuck with. I eat a good bit of vitamin c foods on top of that, so it varies. :)
     
  7. ukxmrv

    ukxmrv Senior Member

    Messages:
    4,357
    Likes:
    4,461
    London
    Have you had a short Synaten test or any other things to rule out Addison's disease?

    What happens with your BP and HR when you move from lying to standing? I'm thinking of POTS or OI or something that could maybe be picked up by a Tilt Table Test.
     
  8. lavonia

    lavonia

    Messages:
    18
    Likes:
    5
    Thank you, I will keep those in mind. I'm still adjusting to the changing in dropping pain meds, but my adrenal function seems to be going up. Not normal, but progress. I've not been able to get any kind of read on my bp standing. I've tried to test it before at home. Sitting it's averaging 100/65 now, climbing to 107/70 or so in best circumstances. I could just feel the plummet when standing before. I'd stand and get lightheaded. Could not walk long (30 seconds) before the heartrate would soar and I'd start having issues blacking out. (My sitting heartrate is still higher than it should be 83 or so, but better than the 140 before).
    Now on hydrocortisone, I rarely black out any more, only when my body is stressed.

    I will give my body a couple months to stabilize without any pain relievers then I intend to try to get some of those tests run. For now, doc is just trying to check some things through bloodwork.

    For those tests probably an endocrinologist right? I'm not sure. I'm in Phoenix, but haven't found a great endo, need to do some research if that is the case. Thanks again. :)
     

See more popular forum discussions.

Share This Page